MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC¿ PLUS ANAEROBIC/F CULTURE VIALS (PLASTIC); SYSTEM, BLOOD CULTURING

BECTON DICKINSON CARIBE LTD. BD BACTEC¿ PLUS ANAEROBIC/F CULTURE VIALS (PLASTIC); SYSTEM, BLOOD CULTURING
Catalog Number 442022
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: catalog 442022.Batch no.5169301.Customer reported a damage cap and leakage defect.Photos with the damage were received.Bd was unable to reproduce customer¿s experience with the bactec product.Satisfactory results were obtained from retention samples when visually inspected for damage cap and leakage.A complaint history review was conducted and only the current complaint was found relating to the incident lot number and the ¿as reported¿ defect code.In addition, five (5) samples were randomly selected and inspected for cap seal integrity with satisfactory results.Vacuum draw test was performed with satisfactory results.Complaint is confirmed based on photos received.The leakage occurred due to the damage of the cap.No trend has been identified for reported defect.Product insert warnings and precautions sections states that prior to use, each vial should be examined for evidence of damage, contamination, or deterioration.Vials displaying evidence of damage or contamination such as leakage, cloudiness, discoloration (darkening), bulging or depressed septum should not be used.No corrective actions were required.A cross functional team continually monitors all product complaints for trends and determines if any additional actions are necessary beyond the current investigation process.
 
Event or Problem Description
It was reported while using bd bactec¿ plus anaerobic/f culture vials (plastic) blood leaked from one bottle.No adverse impact was reported regarding the patient or user at this time.
 
Additional Manufacturer Narrative
E.1: initial reporter facility name: (b)(6) hospital.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description

Brand Name
BD BACTEC¿ PLUS ANAEROBIC/F CULTURE VIALS (PLASTIC)
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23818811
Report Number2647876-2025-00755
Device Sequence Number13089716
Product Code MDB
UDI-Device Identifier30382904420223
UDI-Public(01)30382904420223(17)260323(10)5169301
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/23/2026
Device Catalogue Number442022
Device Lot Number5169301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer01/20/2026
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown